MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING BOLT 7; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING BOLT 7; QEW
Catalog Number LITNGBT7TQ130
Medical Device Problem Codes Fracture (1260); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the popliteal and posterior tibial artery using an indigo system aspiration catheter 7 (cat7), indigo system lightning bolt aspiration tubing (lightning bolt aspiration tubing), and a non-penumbra sheath.During the procedure, the physician advanced the cat7 over the guidewire into the target location.It was reported that a previously placed stent in the superficial femoral artery (sfa) made it difficult to advance the cat7 into the distal area of the target location.The physician torqued the cat7 to redirect the distal end of the cat7 past the stent and noticed a kink at the proximal end of the cat7.The physician then tried to straighten out the kink when the cat7 fractured at the proximal end where the kink had occurred.Therefore, the cat7 was removed.The procedure was completed using a new cat7, same lightning bolt aspiration tubing, and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat7 confirmed a fracture on the proximal shaft and revealed signs of torquing at the fracture site.If the cat7 is torqued against resistance during advancement, damage such as a kink may occur and if the kink is further manipulated, the kink may worsen to a fracture.The resistance was likely due to the previously placed stent in the superficial femoral artery as mentioned in the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM LIGHTNING BOLT 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19294214
Report Number3005168196-2024-00180
Device Sequence Number20667488
Product Code QEW
UDI-Device Identifier00815948025462
UDI-Public815948025462
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT7TQ130
Device Lot NumberH00004167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2024
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Date Report Sent to FDA01/01/2005